Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 24, 2017, 3:21 AM CDT for Clay County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2017, 3:21 AM CDT (08:21 UTC)
- Expired
- Jun 24, 2017, 3:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 67 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2227 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2004 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469 WWUS84 KOUN 240821 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 321 AM CDT SAT JUN 24 2017 TXZ086-089-090-240845- Clay TX-Wichita TX-Archer TX- 321 AM CDT SAT JUN 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR west central Clay...southeastern Wichita and northeastern Archer Counties Until 345 AM CDT... AT 316 AM CDT, a strong thunderstorm was located over southeastern Wichita Falls, moving southeast at 20 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... LAT...LON 3400 9865 3407 9845 3375 9815 3366 9872 TIME...MOT...LOC 0816Z 335DEG 16KT 3387 9851 $$ SIX
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 24, 12:28 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 24, 12:28 AM CDT, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 1228 AM CDT Sat Jun 24 2017 .AVIATION... 24/06Z TAFs. Primarily VFR conditions most of the forecast period. However, MVFR cigs/vsby expected in and near TSRA across southwest Oklahoma and KSPS terminals through at least 12-14Z. Most if not all of TSRA expected to stay south of KOKC overnight and tomorrow morning. Northeast winds will slowly subside through tomorrow morning before switching to east and southeast during the day Saturday. && .PREV DISCUSSION... /issued 552 PM CDT Fri Jun 23 2017/ AVIATION... Gusty north/northeast winds expected to diminish around sunset. Will leave mention of any thunder out of the sites along and north of I- 40 as chances remain too low late tonight into Saturday morning. Will keep mention at HBR/LAW/SPS along with some MVFR ceilings associated with the convection. Otherwise, VFR conditions to prevail. 30 PREV DISCUSSION... /ISSUED 251 PM CDT Fri Jun 23 2017/ DISCUSSION... A cold front that is unusually strong for late June is continuing to move south across southeast Oklahoma and north Texas this afternoon. A few thunderstorms have already formed along the front in south-central Oklahoma, and more are expected into the evening. It is unclear how much coverage there will be with these storms, as shear is very weak, but instability is moderately strong. Most likely, they will remain scattered, with wind gusts and heavy rain being the main features. Later tonight, probably around midnight, there is a solid signal that storms will form near I-40, mainly west of Oklahoma City, and then merge into a storm cluster by sunrise. This cluster of storms is then expected to move southeast across the southwest quadrant of Oklahoma, south-central Oklahoma, and most of our Texas counties. After that system moves out, we will be left under northwest flow aloft, and it appears that rain chances will be mainly confined to western parts of our area for the rest of the weekend. As the pattern changes slowly through the week, the highest rain chances (though not particularly high) will shift to northern Oklahoma, and finally to eastern Oklahoma by Friday. Another cold front may bring more rain/storms for next Friday and the weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 63 81 64 85 / 20 10 10 20 Hobart OK 62 78 64 86 / 100 30 20 20 Wichita Falls TX 66 80 66 86 / 80 60 20 20 Gage OK 60 78 62 85 / 10 30 30 30 Ponca City OK 61 83 63 85 / 10 10 10 20 Durant OK 65 84 64 86 / 70 60 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/30/11
Hazardous weather outlook, Jun 23, 8:15 PM CDT, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 815 PM CDT Fri Jun 23 2017 OKZ004>048-050>052-TXZ083>090-241700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 815 PM CDT Fri Jun 23 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Thunderstorms are possible tonight across parts of southern Oklahoma and western north Texas. A few strong to marginally severe storms may occur, producing gusty winds and hail, but organized severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorms will remain possible Saturday through early next week, especially across western Oklahoma. Strong gusty winds and heavy rain will be possible with the stronger storms. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 24, 12:44 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1244 AM CDT SAT JUN 24 2017 OKZ021-033-034-240615- Harmon OK-Beckham OK-Greer OK- 1244 AM CDT SAT JUN 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northern Harmon...southwestern Beckham and northwestern Greer Counties Until 115 AM CDT... AT 1240 AM CDT, a strong thunderstorm was located 9 miles northwest of Vinson, moving southeast at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... LAT...LON 3495 10000 3520 10000 3504 9962 3481 9981 TIME...MOT...LOC 0540Z 305DEG 17KT 3502 9993 SIX
Special weather statement, Jun 24, 1:11 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
111 AM CDT SAT JUN 24 2017
OKZ036-240645-
Jackson OK-
111 AM CDT SAT JUN 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Jackson County Until 145
AM CDT...
AT 107 AM CDT, a strong thunderstorm was located near Olustee,
moving southeast at 25 MPH. Other strong storms were located over
Martha, Altus, and Headrick.
HAZARDS INCLUDE...
Hail up to the size of nickels perhaps
quarters...
Minor flooding in areas of poor drainage...
LAT...LON 3459 9961 3479 9935 3466 9910 3464 9910
3462 9909 3459 9914 3459 9916 3457 9918
3446 9936 3446 9938 3443 9940 3442 9942
TIME...MOT...LOC 0607Z 309DEG 22KT 3452 9940
SIXSpecial weather statement, Jun 24, 1:32 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
132 AM CDT SAT JUN 24 2017
OKZ033-036-TXZ083-240700-
Harmon OK-Jackson OK-Hardeman TX-
132 AM CDT SAT JUN 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR southern Harmon...southwestern
Jackson and northwestern Hardeman Counties Until 200 AM CDT...
AT 130 AM CDT, a strong thunderstorm was located 7 miles south of
Hollis, moving southeast at 15 to 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of quarters...
LAT...LON 3469 9998 3466 9967 3440 9968 3448 10000
3449 10000
TIME...MOT...LOC 0630Z 292DEG 14KT 3458 9994
SIXSpecial weather statement, Jun 24, 1:54 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
154 AM CDT SAT JUN 24 2017
OKZ038-240730-
Comanche OK-
154 AM CDT SAT JUN 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR northern Comanche County Until
230 AM CDT...
AT 149 AM CDT, a strong thunderstorm was located near Medicine Park,
moving southeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
LAT...LON 3479 9870 3486 9855 3485 9847 3466 9825
3452 9857
TIME...MOT...LOC 0649Z 328DEG 23KT 3474 9852
SIXSpecial weather statement, Jun 24, 2:34 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 234 AM CDT SAT JUN 24 2017 OKZ037-038-044-240800- Tillman OK-Cotton OK-Comanche OK- 234 AM CDT SAT JUN 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR eastern Tillman...northern Cotton and southern Comanche Counties Until 300 AM CDT... AT 230 AM CDT, strong thunderstorms were located near Hollister, Faxon and Lawton, moving southeast at 30 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... LAT...LON 3448 9898 3468 9850 3446 9814 3416 9867 TIME...MOT...LOC 0730Z 307DEG 25KT 3444 9858 SIX
Special weather statement, Jun 24, 3:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 321 AM CDT SAT JUN 24 2017 TXZ086-089-090-240845- Clay TX-Wichita TX-Archer TX- 321 AM CDT SAT JUN 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR west central Clay...southeastern Wichita and northeastern Archer Counties Until 345 AM CDT... AT 316 AM CDT, a strong thunderstorm was located over southeastern Wichita Falls, moving southeast at 20 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... LAT...LON 3400 9865 3407 9845 3375 9815 3366 9872 TIME...MOT...LOC 0816Z 335DEG 16KT 3387 9851 SIX
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:45 PM CDT | Special Weather Statement | OUN | Caddo | 30 min |
| Jun 24, 12:30 AM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Jun 24, 12:41 AM CDT | Special Weather Statement | OUN | Jackson | 34 min |
| Jun 24, 12:44 AM CDT | Special Weather Statement | OUN | Greer | 31 min |
| Jun 24, 1:11 AM CDT | Special Weather Statement | OUN | Jackson | 34 min |
| Jun 24, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 30 min |
| Jun 24, 1:32 AM CDT | Special Weather Statement | OUN | Harmon | 28 min |
| Jun 24, 1:54 AM CDT | Special Weather Statement | OUN | Comanche | 36 min |
| Jun 24, 2:34 AM CDT | Special Weather Statement | OUN | Comanche | 26 min |
| Jun 24, 3:50 AM CDT | Special Weather Statement | OUN | Jefferson | 25 min |
| Jun 24, 3:33 AM CDT | Special Weather Statement | OUN | Foard | 27 min |
| Jun 24, 4:06 AM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.